MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GHIATAS; BREAST LOCALIZATION WIRE

BARD PERIPHERAL VASCULAR, INC. GHIATAS; BREAST LOCALIZATION WIRE
Model Number 47920
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 02/2025).
 
Event or Problem Description
It was reported that during a mammography guided breast biopsy through normal density tissue, the device was allegedly difficult to remove.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ghiatas beaded breast localization introducer needle and localization wire were returned for evaluation.On visual evaluation, the device appeared clean and the localization wire and cannula were returned separated.And it was noted that there were bends throughout the braided localization wire.Due to the condition of the device functional testing was not performed.Although the localization wire and cannula were returned separately and there was bend noted to the localization, exact condition of use cant be replicated.Therefore, the investigation for the reported difficult to remove is kept as inconclusive as there were no functional testing performed.A definitive root cause for the alleged difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a mammography guided breast biopsy through normal density tissue, the device was allegedly difficult to be removed.There was no reported patient injury.

Brand Name
GHIATAS
Common Device Name
BREAST LOCALIZATION WIRE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15679333
Report Number2020394-2022-00842
Device Sequence Number14948132
Product Code GDF
UDI-Device Identifier00801741079832
UDI-Public(01)00801741079832
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47920
Device Catalogue Number47920
Device Lot NumberREGQ4639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown